Sign in to follow this  
Followers 0
  • entries
  • comments
  • views

About this blog

Clarus (Accutane) Journal

Entries in this blog

I just took my 30th pill. I've been an Clarus for one month. Things could not be better! My skin looks amazing, I had ridiculously shiny skin, it's not shiny at all any more. I only wear a primer and a powder when I go out. I only have to wash my hair 2 or three times a week. I'm amazed. Starting tomorrow I will be increasing my dosage (as prescribed by my dermatologist). I will alternate between 1 pill and 2 pills every day (each pill is 40mg) I'm a little concerned about the side effects getting worse. They are so minor at this point, I have dry lips, my eyes feel a bit dry once in a while, I get dry boogers (no nose bleeds) and... that's it! My skin is not flaky, it's not even dry.

The redness, oily skin, and bumps are all gone. I'm actually pretty thrilled with my skin right now. I can only really complain about one thing and that is the blackheads! I have SO MANY on my chin where I never had them before. I will gladly take blackheads over the giant, swollen, painful pimples I used to get. I read somewhere that this is a normal part of the accutane course and eventually they will go away. I'm not letting them stress me out. I'm sure they will... Does anyone have any experience with this? Did you try using Biore strips or anything like that?

Day 11

Last night I did not put any moisturizer on before going to bed. I wanted to see if that would stop the oily skin. I don't know why I didn't think of it before! When I woke up this morning my skin was great! It was not oily. That has never happened to me before! Amazing. I also noticed that I have a very little bit of flaking skin on my chin, not sure if I should put on moisturizer or not.

Also noticing my skin is very bumpy. I don't really know how to explain it other than there are bumps all over my skin but they are not inflamed. Just bumpy, I hope it goes away.

Also my skin has been red, kind of looks like I have a tan. I'm putting just powder on, I haven't used foundation in a long time.

Still no breakout, I have one pimple on my chin but I can hardly even call it a pimple if you compare it to the zits I used to get on my chin. It didn't really amount to anything. Just a little red and bump and now it's going away.

Day 6

OK - I didn't mention this earlier because I thought maybe it was my imagination but I am certain of it now. My skin is becoming MORE oily, and it's red and it feels irritated. I thought this was supposed to dry out my skin! I feel really gross. I guess this is what I signed up for! YIKES Still no initial break out but I guess it's still early. Ug I'm so ugly right now!

Day 5

Today is day 5, although, because I take my pills with dinner I haven't yet taken my fifth pill. I did not have an initial break out but I didn't expect to. I've been on Clindoxyl for two months it completely cleared me up. I am still using it but will stop if my face gets too dry.

I still have oily skin, no dryness yet. My lips are a bit dry (they were yesterday too) but I can't tell if that is the Clarus because it's pretty normal for winter here in Ontario to be very dry. But once again, no dry skin or any other side effects yet. I've been trying to search other people's blogs for answers to when the dryness typically starts.

There are a few symptoms I've noticed but I'm not sure if I can attribute it to the Clarus. I've had a few mild headaches and the first night I took a pill I had nightmares but that could also have been from my anxiety about starting the treatment.

I usually wash my face in the evening with baking soda because I like the exfoliating properties of it. Last night I did it but my face felt very sensitive after, kind of red and sore so I probably will stop using it now.

Day 1

Today is my first day on Accutane (well actually is a generic version called Clarus). Obviously I don't have any symptoms yet. My dermatologist has me on 40mg a day for the first month then for the rest of the course I will alternate daily between 40mg and 80mg. I am excited but very nervous about the possible side effects.

I wanted to also note that I joined in 2005! I don't think I've been active for 6 years! I was controlling my acne with the regimen but this past summer it just wouldn't work any more. My acne is not severe, I would say moderate, but the pimples I get a usually cystic (I think, they're huge and painful and multiply). I also have very oily skin and since I am 30 now and no hormonal changes are going to occur until menopause my dermatologist (despite my reservations) suggested I try Accutane. She described it as the best bang for my buck (I don't currently have any insurance). She also said it was the best thing she'd ever done, she took it when she was 25. She also said that it will basically be a cure, I will not need to do any more treatments after the course of Accutane and this was true for about 80% of her patients. That sounded pretty irresistible to me. Just prior to starting I had been on Clindoxyl for about 2 months. I had really been working, no new pimples for almost 6 or 7 weeks! She says that all the alternatives, the benzoyl peroxides, the antibiotics, even the lasers and other options will control my acne but won't cure it. She is confident this will close the acne chapter in my life. I hope she is right.

Oh PS I am getting married next year and really want to have clear skin for my big day!

Sign in to follow this  
Followers 0